MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Fracture (1260); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rotawire was broken.The target lesion was located in the anterior tibial artery.A rotawire and wireclip torquer (bx5) and a 1.50mm peripheral rotalink plus was selected for use.During the procedure, when the foot pedal was stepped on and began to advance the burr, it was making an abnormal sound.The device was stop and pulled back the rotawire a bit but the end of the wire was not coming back.The physician assumed the wire was broken approximately 20-30 cm from distal end.They removed the proximal portion of the rotawire while the distal portion remain visible beyond the rota device in the tibial.When the rotalink plus was removed, the distal wire came with it.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: lot number corrected from 0027904058 to 0027904055.Device evaluated by manufacturer: the device was returned for analysis.The advancer, handshake connections, sheath, coil, burr and annulus were visually and microscopically examined.Inspection of the device found that the handshake connection had separated.Functional testing was initially performed using a test rotawire as the rotawire used during the procedure was not returned for analysis.During testing, the rotawire was able to be inserted and advanced pass the burr annulus, but was not able to pass the damaged handshake connection.In order to confirm the reported noise issues, the returned advancer was rotated on its own with the separated portion of the burr catheter handshake connection attached.During rotation, it was noted that the separated portion of the burr catheter handshake connection made contact with the interior walls of the advancer and generated an abnormal noise.In order to confirm the functionality of the advancer, further functional testing was performed using a test burr catheter with the returned advancer.During functional testing, the advancer was connected to the rotablator console controls system.When the foot pedal was pressed, the device was able to reach and maintain optimal rpm with no resistance or issues.Product analysis could not confirm the reported fractured rotawire, as the rotawire was not returned for analysis and clinical circumstances were unable to be replicated.The reported abnormal noises were able to be confirmed, as the separated portion of the handshake connection made contact within the interior walls of the advancer and generated an abnormal noise during test rotation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: lot number corrected from 0027904058 to 0027904055.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15066503
Report Number2124215-2022-26426
Device Sequence Number5699123
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public08714729838906
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0027904055
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/01/2022
08/22/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date08/17/2022
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown